Alert archive / Louisiana / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 14, NWS Shreveport, LA

January 8, 1999Lincoln Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 8, 1999, 6:43 PM CST for Lincoln Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 1999, 6:43 PM CST (00:43 UTC)
Expired
Jan 8, 1999, 7:30 PM CST
In force
47 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Lincoln Parish, LA

The radar

The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 8, 3:00 PM CSTTornado WatchSPC5 hr

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 2:58 PM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Jan 8, 2:58 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CST FRI JAN 8 1998

SFC MAP INDICATES STATIONARY/COLD FRONT FROM MAF TO ACT TO BETWEEN
TYR AND GGG TO JUST SOUTH OF TXK TO JBR.  LATEST SAT LOOP SHOWS
THIS CLEARLY ACROSS TEXAS WITH THE LOW CLOUDS JUST BEHIND THE
FRONT. IT ALSO SHOWS THE HIGH LEVEL CIRRUS NICELY ACROSS OK AND AR.
CURRENT WSR88D SHOWS TSRA JUST NORTH OF POE TO JUST EAST OF MLU
INTO S AR.  BOTH TOGETHER...DRY SLOT EVIDENT FROM THE FRONT TO THE
WESTERN SIDE OF THE TSRA COMPLEX.  THE REST OF E TX AND EXTREME NW
LA...INCLUDING SHV...MAY ONLY GET A SHOWER OUT OF THIS. HOWEVER...
POINTS EAST...OF NE LA AND SE AR...WILL SEE MOST OF THE ACTION LATE
THIS AFTERNOON AND TONIGHT.

LOOK AT THE MODELS...NGM IS TOO SLOW ON THE FRONT.  ETA HAS IT RIGHT
ON THE MONEY WITH IT MOVING THROUGH SHV BY 5 OR 6PM TONIGHT.  THE
MAIN H5 SHORTWAVE IS INDICATED FROM NE OK AND SW TX BY 09/12Z
TOMORROW...WITH THE NGM OF ALL MODELS BEING THE FURTHEST EAST.
HOWEVER...THE COLD FRONT WILL MOVE THROUGH AND ALLOW CLOUDS TO
CLEAR SATURDAY AFTERNOON IN TIME FOR A HARD FREEZE AREAWIDE SUNDAY
MORNING.  DURING THE DAY SUNDAY...THE NGM AND ETA INDICATES SOME
MOISTURE ACROSS S AR AND POINTS NORTHWARD ROTATING AROUND THE BASE OF
THE TROF AT H5.  I BELIEVE THIS WILL ONLY AMOUNT TO SOME MID TO HIGH
LEVEL CLOUDINESS ACROSS S ARKANSAS AND EXTREME N LA.

FAN AND AVN GUIDANCE DIFFERENT AS USUAL.  WILL GO WITH THE DML
GUIDANCE MODEL...$MY OWN TEMPS...WHICH WILL BE A BIT OF AN AVERAGE
BETWEEN THE TWO.

SHV 34/38/21/50 4200  MLU 38/40/19/47 8400   10

In the hours before

Special weather statement, Jan 8, 5:22 PM CST, 1 hour 21 minutes before
ARZ072-073-LAZ001>006-010>014-017>022-TXZ151>153-165>167-090010-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
522 PM CST FRI JAN 8 1999

...THUNDERSTORMS RAPIDLY DEVELOPING...

AT 515 PM CST THIS EVENING...THUNDERSTORMS WERE RAPIDLY DEVELOPING
FROM WESTERN UNION COUNTY ARKANSAS SOUTHWEST TO BOSSIER CITY
LOUISIANA ALONG A SLOW MOVING COLD FRONT. THESE THUNDERSTORMS MAY
BECOME SEVERE BY 600 PM POSSIBLY PRODUCING LARGE HAIL AND DAMAGING
WINDS.  ISOLATED TORNADOES MAY ALSO OCCUR ALONG AND AHEAD OF THE COLD
FRONT.

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 6:04 PM CSTTornado WarningSHVClaiborne31 min
Jan 8, 7:07 PM CSTTornado WarningSHVUnion33 min
Jan 8, 7:35 PM CSTSevere Thunderstorm WarningSHVLincoln35 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.